Alert archive / California / Wind Advisories in 2006

Wind Advisory 55, NWS Los Angeles, CA

November 23, 2006

NWS Los Angeles, CA issued this wind advisory at Nov 23, 2006, 9:02 AM PST. It took effect at Nov 23, 2006, 3:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2006, 9:02 AM PST (17:02 UTC)
In effect from
Nov 23, 2006, 3:00 PM PST
Expired
Nov 24, 2006, 1:22 AM PST
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 231702
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 AM PST THU NOV 23 2006

...WIND ADVISORY ISSUED FOR THE SOUTH COAST OF SANTA BARBARA
COUNTY...

.OFFSHORE FLOW DEVELOPING BEHIND A COLD FRONT WILL CREATE STRONG
WINDS OVER THE SANTA BARBARA COASTS THIS AFTERNOON. WINDS WILL
STRENGTHEN THIS AFTERNOON AS A SURFACE PRESSURE AND THERMAL
GRADIENT DEVELOPS AND REMAINS TIGHT THROUGH FRIDAY MORNING. THE
GRADIENTS WILL WEAKEN FRIDAY AFTERNOON AS A ANOTHER TROUGH
APPROACHES THE AREA.

CAZ039-240115-
/O.NEW.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
902 AM PST THU NOV 23 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SOUTH COAST OF SANTA BARBARA COUNTY. THIS ADVISORY
IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY.

NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
WILL DEVELOP LATE THIS AFTERNOON THROUGH THE PASSES AND ALONG THE
SOUTHERN SLOPES OF SANTA YNEZ MOUNTAINS. STRONG WINDS ARE EXPECTED
TO CONTINUE THROUGH 9 PM AND DECREASE THROUGH THE LATE EVENING AND
EARLY MORNING HOURS. HOWEVER...STRONG NORTH TO NORTHEAST WINDS
WILL DEVELOP ONCE AGAIN NEAR SUNRISE AS LOCAL DRAINAGE WINDS
ENHANCE IN THE DOWNSLOPE WIND REGIME.

MOTORISTS DRIVING HIGH PROFILES VEHICLES ALONG THE SLOPES OF THE
SANTA YNEZ MOUNTAINS...ESPECIALLY NEAR GAVIOTA PASS...ARE URGED
TO USE CAUTION AS DRIVING THROUGH CROSS-WINDS MAY MAKE IT
DIFFICULT FOR YOUR VEHICLE TO STAY IN THE LANE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. RESIDENTS ALONG THE MOUNTAIN SLOPES IN SANTA BARBARA
AND MONTECITO ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN
FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS
EASILY.

$$

HALL
2 follow-up statements
000 
WWUS76 KLOX 232308
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 PM PST THU NOV 23 2006

...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES...
VENTURA AND SANTA BARBARA COUNTIES AND FOR THE SOUTH COAST OF
SANTA BARBARA COUNTY...

.A TIGHTENING NORTH TO SOUTH PRESSURE GRADIENT ACROSS SOUTHERN
CALIFORNIA WILL CAUSE STRONG AND GUSTY WINDS TONIGHT AND FRIDAY 
MORNING ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA
BARBARA COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA
COUNTY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS
OVER 50 MPH ARE EXPECTED IN THE ADVISORY AREAS. WINDS WILL BEGIN
TO DIMINISH BY LATE FRIDAY MORNING AS A TROUGH APPROACHES THE
AREA CAUSING GRADIENTS TO WEAKEN. 

CAZ052-240715-
/O.EXA.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-
308 PM PST THU NOV 23 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS ARE
EXPECTED TO DIMINISH SLOWLY DURING THE MID MORNING HOURS FRIDAY.

MOTORISTS DRIVING HIGH PROFILES VEHICLES ARE URGED TO USE CAUTION.
STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE
CONTROL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER
OR FREQUENT GUSTS OF 45 MPH OR GREATER ARE EXPECTED. RESIDENTS IN
THE MOUNTAINS OF SANTA BARBARA COUNTY ARE URGED TO SECURE LOOSE
ITEMS SUCH AS LAWN FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN
MOVE THESE ITEMS EASILY.

$$

CAZ053-054-240715-
/O.EXA.KLOX.WI.Y.0055.061123T2300Z-061124T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
308 PM PST THU NOV 23 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. 

AREAS OF NORTHWEST TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS
OVER 50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS
WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. WINDS ARE
EXPECTED TO DIMINISH SLOWLY DURING THE MID MORNING HOURS FRIDAY.

MOTORISTS DRIVING HIGH PROFILES VEHICLES ARE URGED TO USE
CAUTION. STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN
VEHICLE CONTROL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER
OR FREQUENT GUSTS OF 45 MPH OR GREATER ARE EXPECTED. RESIDENTS IN
THE MOUNTAINS ARE URGED TO SECURE LOOSE ITEMS SUCH AS LAWN
FURNITURE AND GARBAGE CANS AS STRONG WINDS CAN MOVE THESE ITEMS
EASILY.



$$

CAZ039-240715-
/O.CON.KLOX.WI.Y.0055.000000T0000Z-061124T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
308 PM PST THU NOV 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING. WINDS WILL
BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA
YNEZ MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH SLOWLY DURING THE
MID MORNING HOURS FRIDAY.

MOTORISTS DRIVING HIGH PROFILES VEHICLES...ESPECIALLY THROUGH
AND BELOW PASSES AND CANYONS SUCH AS GAVIOTA PASS...ARE URGED TO
USE CAUTION. STRONG CROSS WINDS MAY MAKE IT DIFFICULT TO MAINTAIN
VEHICLE CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER OR FREQUENT
GUSTS OR 35 MPH OR GREATER ARE EXPECTED. RESIDENTS ON THE SOUTH
COAST OF SANTA BARBARA COUNTY...ESPECIALLY THOSE WHO LIVE IN AND
BELOW PASSES AND CANYONS SUSCEPTIBLE TO STRONG NORTH WINDS...ARE
URGED TO SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE AND GARBAGE
CANS AS STRONG WINDS CAN MOVE THESE ITEMS EASILY.

$$

BRUNO
000 
WWUS76 KLOX 240922
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
122 AM PST FRI NOV 24 2006

CAZ039-052>054-241030-
/O.CAN.KLOX.WI.Y.0055.000000T0000Z-061124T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
122 AM PST FRI NOV 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY.

WINDS HAVE DECREASED WELL BELOW ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:45 AM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 23, 3:45 AM PST, 5 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PST THU NOV 23 2006

.SHORT TERM...
A WEAK FRONT WASHING OUT OVER THE CENTRAL COAST WILL BRING PARTLY
CLOUDY SKIES TO THE AREA TODAY...CLEARING SOME IN THE AFTERNOON AS
THE SYSTEM MOVES SOUTH AND EAST. THIS WILL USHER IN 48 HOURS OF
COOLING AS THKNS OVER KLAX DROPS FROM 562DM RIGHT NOW TO 551 DM IN
48 HOURS. ALL THE COLD AIR WILL CREATE BREEZY NORTH WINDS THROUGH
SATURDAY. RIGHT NOW KEEPING THE WIND SPEEDS BELOW WAD CRITERIA...BUT
SOMETIMES THESE LITTLE WEAK SYSTEMS CAN SURPRISE WITH THE WINDS AND
THIS WILL BE WELL WORTH WATCHING. THE NORTH FLOW TODAY WILL CREATE
UPSLOPE CLOUDS AND A CHANCE OF SHOWERS OVER THE NORTH SLOPES OF VTA
AND LAX COUNTIES MOUNTAINS. TEMPS WILL COOL A FEW DEGREES EACH DAY
AND BY SATURDAY ONLY A BARE FEW SITES WILL SEE 70 DEGREES...DESPITE
SUNSHINE.

.LONG TERM...
BEST CHANCE OF RAIN THIS MONTH WILL OCCUR SUNDAY THROUGH TUESDAY.
GFS 00Z SOLN WAS SLOWER PLACING THE RAIN SQUARELY ON MONDAY NOW 06Z
RUN IS SPEEDING THINGS UP. WILL KEEP POP BIAS TOWARDS MONDAY BUT
WILL HAVE TO MONITOR THIS. EC AND GFS IN REASONABLE AGREEMENT ABOUT
GENERAL PATTERN. RAIN CHANCE MOVES INTO THE CENTRAL COAST LATE
SUNDAY AFTERNOON AND LASTS INTO MONDAY...FURTHER SOUTH RAIN CHANCE
BEGINS IN EARNEST LATE SUN NIGHT. POPS LOW MOSTLY BECAUSE OF TIMING
ISSUES. IF POP PERIOD WERE 36 HOURS LONG WOULD USE LIKELY VALUES.

THIS FRONT DOES NOT GENERATE MUCH IF ANY SOUTH FLOW AND WILL BE
PUSHED ALONG NICELY BY STRONG NW FLOW. THIS WILL LIMIT QPF WITH
THIS SYSTEM. RIGHT NOW IT LOOKS LIKE A HALF INCH OR LESS STORM BUT
THERE IS STILL A WAYS TO GO BEFORE IT REALLY TIPS ITS HAND.

ANOTHER SHOT OF COLD AIR WILL REALLY COOL THINGS OFF. SOME VALLEY
LOCATIONS MAY NOT SEE 60 ON MONDAY.

FRONT SHOULD SCOOT OFF MONDAY NIGHT. STILL SOME SHOWER CHANCES
DURING THE EVENING...ESP ACROSS THE NORTH SLOPES WITH THE MOIST
NORTH FLOW.

TUESDAY SHOULD SEE SOME SUN AS THERE WILL BE QUICK CLEARING BEHIND
THE FRONT. CONTINUED COOL AND THE NEW COLD AIR WILL SET OFF ANOTHER
ROUND OF POST FRONTAL BREEZY CONDITIONS IN THE MTNS AND DESERTS.

WEDNESDAY MIGHT BE WARMER AND BREEZY AS LATEST GFS SHOWS A WARMING
AIR MASS AND OFFSHORE FLOW. WILL HAVE TO SEE HOW THIS PLAYS OUT
TOMORROW.

&&

.AVIATION...
LATEST ACARS AND PROFILER DATA INDICATES MARINE LAYER NEAR 1800 FT
DEEP NEAR KLAX. LOW CLOUDS HAVE BEEN SCOURED OUT N OF POINT
CONCEPTION AS RELATIVELY COLDER AIR HAS MOVED IN BEHIND THE WEAK
FRONT. AREAS S OF POINT CONCEPTION WILL HAVE IFR/MVFR VSBYS AND
MVFR CIGS IN MOST AREAS THROUGH 17 TO 19Z...BECOMING VFR CIGS WITH
MVFR VSBYS AFTER THAT. HIGH CLOUDS WILL BEGIN TO DISSIPATE FROM THE
NORTH TO THE SOUTH TODAY.
SOME LOCALIZED NW WINDS NEAR KSBA WILL BRING SOME LLWS THROUGH 5
AM...AND THEN ONCE AGAIN THIS EVENING AS SUNDOWNER TYPE WINDS WILL
SETUP ACROSS THE SBA COUNTY MOUNTAINS AND S COAST THIS EVENING.

KLAX WILL CONTINUE TO HAVE MVFR CIGS AND IFR VSBYS THROUGH MID
MORNING HOURS...WITH VSBYS BECOMING MVFR AND CIGS VFR BETWEEN 17 TO
19Z. SOUTHEAST WINDS LESS THAN 6 KT THIS MORNING WILL BECOME LIGHT
WESTERLY SEABREEZE NEAR 19Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...RORKE
AVIATION...KAPLAN
Hazardous weather outlook, Nov 23, 6:00 AM PST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU NOV 23 2006

CAZ034>041-044>047-051>054-059-087-088-241400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST THU NOV 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DENSE FOG WILL CREATE DRIVING HAZARDS IN THE MOUNTAINS THIS MORNING
AS WELL AS LOCALLY IN THE VALLEYS...OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF RAIN SUNDAY NIGHT THROUGH MONDAY EVENING. THE
RAIN WILL CREATE SLICK ROADS AND CREATE DRIVING HAZARDS...THE HIGHER
MOUNTAIN ELEVATIONS COULD RECEIVE SNOW WITH ASSOCIATED WINTER
WEATHER HAZARDS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

RORKE

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.